Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 27, 2022, 8:30 PM CDT for Hardeman County, Wilbarger County, Texas; Jackson County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2022, 8:30 PM CDT (01:30 UTC)
- Expired
- Oct 27, 2022, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 28 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 8:50 PM CDT | TSTM WND GST 58 | 4 S Altus, OK | MEASURED BY ALTUS MESONET SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 6:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
444
WUUS54 KOUN 280130
SVROUN
OKC065-TXC197-487-280200-
/O.NEW.KOUN.SV.W.0621.221028T0130Z-221028T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
830 PM CDT Thu Oct 27 2022
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in southwestern Oklahoma...
Northwestern Wilbarger County in northern Texas...
East central Hardeman County in northern Texas...
* Until 900 PM CDT.
* At 830 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Olustee to 3 miles west of
Odell, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Altus, Olustee, Elmer, Fargo, Humphreys, Odell and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3463 9960 3464 9919 3454 9918 3454 9919
3449 9922 3446 9922 3445 9923 3442 9923
3443 9924 3439 9923 3439 9921 3437 9922
3435 9919 3431 9921 3428 9921 3428 9919
3424 9920 3427 9956
TIME...MOT...LOC 0130Z 267DEG 33KT 3459 9947 3435 9947
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.1 follow-up statement
565
WWUS54 KOUN 280157
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
857 PM CDT Thu Oct 27 2022
OKC065-TXC197-487-280206-
/O.EXP.KOUN.SV.W.0621.000000T0000Z-221028T0200Z/
Jackson OK-Wilbarger TX-Hardeman TX-
857 PM CDT Thu Oct 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...
NORTHWESTERN WILBARGER AND EAST CENTRAL HARDEMAN COUNTIES WILL EXPIRE
AT 900 PM CDT...
The storms which prompted the warning have weakened below severe
levels, so the warning will be allowed to expire. However gusty
winds and small hail will still be possible in southeastern Jackson
County and far northern Wilbarger County.
LAT...LON 3463 9960 3464 9919 3454 9918 3454 9919
3449 9922 3446 9922 3445 9923 3442 9923
3443 9924 3439 9923 3439 9921 3437 9922
3435 9919 3431 9921 3428 9921 3428 9919
3424 9920 3427 9956
TIME...MOT...LOC 0156Z 045DEG 26KT 3449 9937 3437 9934
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 6:35 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 27, 6:35 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Thu Oct 27 2022 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 216 PM CDT Thu Oct 27 2022 Compact but potent closed low is clearly evident on water vapor this afternoon as it continues to dive southeastward into northern New Mexico. A few light showers are evident on radar ahead of this wave across the panhandles into western OK, but not much is reaching the ground at the moment. This will change as we go later into the afternoon as ascent ahead of this wave increases, aiding in the development of thunderstorms late this afternoon into this evening along a dryline to our west across the TX panhandle. Although surface moisture is somewhat lacking (dewpoints in the upper 40s to low 50s), mid level lapse-rates will steepen with the approach of the trough and lead to upwards of 1000-1500 J/Kg of MUCAPE to the east of the dryline across far southwest OK and western north TX. With 40-50 knots of deep-layer shear, initial thunderstorm development will have the potential to achieve supercellular characteristics, but activity is very likely to be elevated. Therefore, the main threat with these storms will be large hail as they enter into our area this evening. Instability is forecast to wane with time as we go later into the evening, with the severe threat likely diminishing as well after midnight. Nevertheless, showers and a few thunderstorms will spread north and eastward across more of western and central Oklahoma overnight, with the heaviest rainfall totals focused mainly south of I-40 and west of I-35. As the closed low tracks along the I-20 corridor on Friday, light to moderate shower activity is expected to continue for much of the day across central and especially southern portions of the area, while parts of northern Oklahoma are likely to remain mostly dry. Temperatures will likely stay in the 50s during the day tomorrow for much of southern and central Oklahoma and western north Texas, while less precipitation and perhaps even some breaks in the clouds during the afternoon allow temperatures to reach the mid 60s across north-central Oklahoma. Rainfall totals look to be quite beneficial for the southern parts of the area, with greater than an inch of rain possible for much of southern Oklahoma and western north Texas with isolated amounts up to two inches not out of the question. Totals will then drop off the further north you go, dwindling to a quarter inch or less across much of northern Oklahoma. Ware && .LONG TERM... (Friday night through next Wednesday) Issued at 216 PM CDT Thu Oct 27 2022 Shower activity will linger through Saturday morning across southeast Oklahoma, with clearing skies expected during the afternoon as the system continues to pull eastward. Some of the models depict a trailing piece of energy crossing the area on the backside of the trough on Sunday, bringing at most some light showers to portions of northern and northeastern Oklahoma, but overall ensemble support is lacking for this scenario so maintained a dry forecast for now. A warming trend will ensue for early next week as heights rise and winds return to southerly. Highs will be back in the 70s areawide by Tuesday and Wednesday. Towards the end of the forecast period another trough is forecast to deepen over the western US. Model solutions diverge regarding details and how soon we may see impacts locally, but it has the potential to bring our area another shot at much needed rainfall towards the end of next week or next weekend. Ware && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Thu Oct 27 2022 Mix of VFR and MVFR conditions expected across our area tonight. Developing convection in the far southwest part of the CWA may impact KSPS and KLAW around 0400-0700, with reduced visibility and gusty winds possible. A precipitation shield will develop behind the storms and impact much of the area toward morning. Cloud bases will remain low tomorrow particularly south of I-40. MVFR or potentially IFR conditions are possible where low cloud bases and rain collocate. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 49 59 47 60 / 80 50 40 10 Hobart OK 48 55 44 62 / 90 80 20 0 Wichita Falls TX 50 54 48 63 / 90 100 30 0 Gage OK 45 58 38 65 / 80 30 0 0 Ponca City OK 47 65 43 64 / 50 10 20 10 Durant OK 50 58 49 62 / 60 90 80 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....08 AVIATION...04
Hazardous weather outlook, Oct 27, 2:16 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 216 PM CDT Thu Oct 27 2022 OKZ004>048-050>052-TXZ083>090-281930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 216 PM CDT Thu Oct 27 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms are possible, primarily this evening, across western north Texas and adjacent parts of southwestern Oklahoma. The primary hazard is hail up to the size of ping pong balls with damaging wind gusts up to 60 mph. The risk for severe weather should decrease during the overnight hours. However, rain with embedded thunderstorms will remain possible across southwest and south central Oklahoma, and western north Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The chance for rain with embedded thunderstorms will continue into the day Friday, primarily across southern Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 27, 6:39 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Norman OK
639 PM CDT Thu Oct 27 2022
TXZ083-280015-
Hardeman TX-
639 PM CDT Thu Oct 27 2022
...A strong thunderstorm will impact portions of northwestern
Hardeman County through 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Kirkland, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3448 10000 3455 9989 3452 9986 3449 9982
3448 9982 3442 9975 3441 9973 3438 9969
3438 9963 3423 10000
TIME...MOT...LOC 2339Z 237DEG 28KT 3432 10005
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Oct 27, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 51 min |
| Oct 27, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 50 min |
| Oct 27, 7:44 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 34 min |
| Oct 27, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 38 min |
| Oct 27, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 49 min |
| Oct 27, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 22 min |
| Oct 27, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 47 min |
| Oct 27, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 48 min |
| Oct 27, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 44 min |
| Oct 27, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 48 min |
| Oct 27, 10:38 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Knox | 3 hr |
| Oct 27, 10:56 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Oct 28, 7:26 AM CDT | Areal Flood Advisory | OUN | Wichita | 2 hr |
| Oct 27, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 45 min |
| Oct 27, 9:05 PM CDT | Special Weather Statement | OUN | Jackson | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.